MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC LANGSTON V2; DUEL LUMEN

VASCULAR SOLUTIONS, LLC LANGSTON V2; DUEL LUMEN
Model Number 5540
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Five units of the same model of langston were returned for evaluation per site request.Four of the units were unused/unopen and one was the damaged device used in the case.A manufacturing record review was completed and zero related nonconformances were found, therefore supporting the device met material, assembly and performance specifications prior to shipment.The unused units were inspected and no defects or nonconformances were present.The unit returned from the case was evaluated.The inner catheter lumen was separated about 3" from the distal tip.There was a kink on the inner lumen shaft just proximal of the separation point.Whitening of the pebax at the separation point confirms stretching of the material prior to separation.There was a kink on the inner lumen shaft just proximal of the separation point.Whitening of the pebax at the separation point confirms stretching of the material prior to separation.It is likely that the catheter lumen was weakened due to the kink and when the doctor tried to push the wire through the weakened section of the langston it tore the pebax material leading to the separation.
 
Event or Problem Description
Dr.Performed langston introduction as usual through the right radial access point.Anatomy was tortuous in this patient, but not out of the ordinary for this approach.Jwire and tig were used to cross the valve.The tig came out, leaving just the wire.The langston was introduced over the wire.The wire was removed.Transducer measurements were taken.The wire was reintroduced into langston for removal.The wire stopped/would not advance all the way into the langston.On the image is was observed the langston had bent/kinked at one of the curved areas - the distal subclavian artery.The wire could not be advanced past the bent portion, even with some manipulation techniques.Eventually when the wire was attempted to be pushed through it caused separation of the tip of the langston at the bend point.In order to retrieve the detached langston tip (about 3.5" in length) a new access point was created in the groin with an 8f sheath.A snare was used through this access site to successfully retrieve the detached tip.

Brand Name
LANGSTON V2
Common Device Name
DUEL LUMEN
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key8868669
Report Number2134812-2019-00055
Device Sequence Number450187
Product Code DQO
UDI-Device Identifier10841156100513
UDI-Public(01)10841156100513
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2021
Device Model Number5540
Device Catalogue Number5540
Device Lot Number646247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2019
Initial Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight98